Alert archive / Michigan / Flash Flood Warnings in 2005

Flash Flood Warning 4, NWS Detroit, MI

July 16, 2005Macomb County, Oakland County, Wayne County, Michigan

NWS Detroit, MI issued this flash flood warning at Jul 16, 2005, 10:25 AM EDT for Macomb County, Oakland County, Wayne County, Michigan. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2005, 10:25 AM EDT (14:25 UTC)
Expired
Jul 16, 2005, 1:15 PM EDT
In force
3 hr
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

Counties Macomb County, MI, Oakland County, MI, Wayne County, MI

What was reported inside it

TimeReportWhereRemark
Jul 16, 10:35 AM EDTFLASH FLOODWarren, MIWATER WAS COVERING THE ROAD NEAR 9 MILE AND VAN DYKE.
Jul 16, 11:00 AM EDTFLASH FLOODRochester, MISEVERAL ROADS WERE COVERED WITH SEVERAL INCHES OF WATER.
Jul 16, 11:15 AM EDTFLASH FLOODWaterford, MICOOLEY LAKE ROAD WAS COVERED WITH SEVERAL INCHES OF WATER NEAR THE WATERFORD AND COMMERCE TWP BORDER.
Jul 16, 11:35 AM EDTFLASH FLOODWalled Lake, MIIT WAS REPORTED THAT COMMERCE TWP FIRE DEPARTMENT HAD RESPONDED TO A WOMAN TRAPPED IN HER VEHICLE DUE TO FLOODING.
Jul 16, 11:55 AM EDTFLASH FLOODWashington, MISEVERAL RESIDENTIAL ROADS WERE COVERED WITH UP TO 3 INCHES OF WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 2.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 161426
FFWDTX
MIC099-125-163-161715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1025 AM EDT SAT JUL 16 2005

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MACOMB COUNTY IN SOUTHEAST MICHIGAN
  OAKLAND COUNTY IN SOUTHEAST MICHIGAN
  WAYNE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 115 PM EDT

* AT 1020 AM...RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING
  TO REDEVELOP OVER THE WARNED COUNTIES.  THUNDERSTORM MOVEMENT IS
  NEARLY STATIONARY.  THESE SHOWERS AND THUNDERSTORMS HAVE AND WILL
  CONTINUE TO PRODUCE HEAVY RAINFALL AT LEAST THROUGH THE REST OF
  THE MORNING.  

* SOME CITIES AFFECTED BY THIS WARNING ARE DETROIT...PONTIAC...
  WARREN...STERLING HEIGHTS...FARMINGTON...ROYAL OAK...HOLLY...LAKE
  ORION AND ECORSE.  

RADAR AND GROUND REPORTS INDICATE RAINFALL AMOUNTS OF OVER 3 INCHES 
OF RAIN HAVE FALLEN SINCE 7 AM ACROSS PORTIONS OF NORTHERN OAKLAND 
COUNTY.  TOTAL RAINFALL AMOUNTS FROM THIS MORNING THROUGH EARLY 
AFTERNOON COULD REACH AT LEAST 5 INCHES IN MANY LOCATIONS IN THE 
WARNED AREA

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS 
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 4211 8352 4213 8321 4241 8295 4288 8281
      4286 8368

$$

DRC
2 follow-up statements
000 
WGUS73 KDTX 161546
FFSDTX
MIC099-125-163-161715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1145 AM EDT SAT JUL 16 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 115 PM EDT FOR WAYNE...
OAKLAND AND MACOMB COUNTIES...

AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL CONTINUING TO REDEVELOP 
ACROSS THE WARNED AREA.  THESE SHOWERS AND STORMS WILL CONTINUE 
THROUGH ABOUT 1 PM BEFORE WEAKENING. 

RADAR AND GROUND REPORTS SHOW RAINFALL AMOUNTS OF UP TO 3 INCHES 
HAVE OCCURRED IN AN HOUR IN MANY AREAS. UP TO 3 INCHES IN SOME 
LOCATIONS ARE STILL POSSIBLE THROUGH 1 PM. 

THE HEAVIEST RAINFALL SINCE 7 AM HAS OCCURRED ACROSS NORTHERN 
OAKLAND COUNTY AND WESTERN MACOMB WHERE RADAR ESTIMATES ARE 
GENERALLY 2 TO 5 INCHES WHICH ARE REASONABLE COMPARED WITH GROUND 
REPORTS. 

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 4211 8352 4213 8321 4241 8295 4288 8281
      4286 8368

$$

DRC
000 
WGUS73 KDTX 161727
FFSDTX
MIC099-125-163-161745-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
115 PM EDT SAT JUL 16 2005

...FLASH FLOOD WARNING HAS EXPIRED FOR WAYNE...OAKLAND AND MACOMB 
COUNTIES...


AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
SHOWERS AND THUNDERSTORMS HAVE BEEN WEAKENING ACROSS THE WARNED AREA
SINCE NOON. THIS TREND WILL LIKELY CONTINUE FOR THE NEXT FEW HOURS.  
MORE SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP LATER THIS 
AFTERNOON AND EVENING AND MAY PRODUCE MORE HEAVY RAINFALL.

IN THE MEANTIME...FLOODING THAT HAS OCCURRED WILL SLOWLY RECEDE 
DURING THE AFTERNOON UNLESS AGGRAVATED BY MORE HEAVY RAINFALL.
SINCE THE IMMEDIATE THREAT OF INCREASE IN ANY FLOODING HAS SUBSIDED 
FOR NOW...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.

PERSONS ACROSS THE PREVIOUS WARNED AREAS SHOULD STILL BE ALERT FOR 
FLOODING OF DITCHES...SMALL STREAMS...LOW LANDS AND ROADWAYS.  IF 
YOU COME ACROSS FLOODING...TURN AROUND...DONT DROWN.



LAT...LON 4211 8352 4213 8321 4241 8295 4288 8281
      4286 8368

$$

DRC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 7:10 AM EDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jul 16, 7:10 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
710 AM EDT SAT JUL 16 2005

.AVIATION AND UPDATE...

FOG, RAIN, AND THUNDERSTORMS WILL HAMPER AVIATION EFFORTS TODAY,
AND ESPECIALLY THIS MORNING AT ALL OF THE TERMINAL SITES IN SE
MICHIGAN. SHOWERS AND STORMS ARE NUMEROUS IN THE SAGINAW VALLEY
AND THUMB AND SCATTERED AROUND DETROIT. RADAR TRENDS SUGGEST
COVERAGE MAY INCREASE SOONER RATHER THAN LATER IN THE DETROIT
METRO AREA TO PORT HURON. PLAN TO MONITOR THIS FOR THE NEED OF A
PUBLIC FORECAST UPDATE IN THE NEXT HOUR OR TWO.

FOG AND HEAVY RAINFALL WILL DROP VISIBILITY INTO THE IFR CATEGORY
AT TIMES THIS MORNING, BUT CEILING WILL REMAIN MVFR OR BETTER.
VISIBILITY WILL THEN IMPROVE AROUND THE MBS AND FNT SITES AS
MORNING PRECIP DIMINISHES, BUT DET AND DTW WILL HAVE TO DEAL WITH
THE RAIN LONGER INTO THIS AFTERNOON.

A CHANCE OF THUNDERSTORMS WILL LAST INTO TONIGHT OVER ALL OF SE
MICHIGAN WITH A CHANCE OF BORDERLINE IFR/MVFR VISIBILITY IN RAIN
AND FOG AND SOME LOWER CLOUD CEILINGS AS WARM AND HUMID AIR
REMAINS OVER THE REGION.

&&

.PREV DISCUSSION... (ISSUED 320 AM EDT SAT JUL 16 2005)

SHORT TERM... TODAY AND TONIGHT

SATELLITE IMAGERY SHOWS THE CIRCULATION ASSOCIATED WITH THE UPPER
WAVE EXTENDING FROM EASTERN ILLINOIS INTO SW LOWER MICHIGAN EARLY
THIS MORNING. THE DEFORMATION ZONE CAN BE SEEN ON BOTH IR AND WV
IMAGERY WITH THE NEWEST COLD CLOUD TOPS SHOWING UP ALONG AND EAST OF
THE LINE. AT THE SAME TIME, RADAR DATA SHOWS THE BEST COVERAGE OF
NEW SHOWER DEVELOPMENT CLOSER TO THE SURFACE REFLECTION OF THE WAVE,
ESPECIALLY OVER SE MICHIGAN IN THE VICINITY OF THE 850 TO 700 MB
CONVERGENCE ZONE AND ADVANCING THETA-E RIDGE IN MODEL DATA, WHICH IS
PRETTY WELL DONE IN THE NAM. EXPECTING THIS TREND TO CONTINUE
THROUGH MUCH OF THE DAYLIGHT HOURS OF THE MORNING GRADUALLY MOVING
NORTH AND DROPPING SOME HEAVY RAINFALL AT TIMES. THE MOISTURE
PROFILE REMAINS TROPICAL IN NATURE WITH 700 MB DEWPOINT RUNNING
AROUND 5C, PW NEAR 2 INCHES, AND K-INDEX IN THE UPPER 30S.

THINGS GET A LITTLE MORE NEBULOUS THIS AFTERNOON AS CONVECTION WILL
TEND TO BECOME MORE SURFACE BASED BUT SURFACE BOUNDARIES WILL NOT BE
VERY WELL-DEFINED, OR AT LEAST NOT VERY PREDICTABLE FROM THIS POINT
EARLY THIS MORNING. GENERALLY EXPECT LESS DAYTIME HEATING INFLUENCE
ON THE SURFACE PRESSURE PATTERN OVER LOWER MICHIGAN COMPARED TO THE
LAST COUPLE OF DAYS AND MORE DUE TO THE UPPER WAVE AND THE MORNING
PRECIP PATTERN/DIFFERENTIAL HEATING. OUR BEST SHOT AT THIS TIME WILL
BE TO THEN FOCUS NEW AFTERNOON DEVELOPMENT BACK OVER SOUTH SECTIONS
OF SE MICHIGAN AS THE MORNING ACTIVITY TENDS TO DIMINISH OVER THE
SAGINAW VALLEY AND THUMB.

THE CYCLE WILL CONTINUE INTO THIS EVENING WITH AFTERNOON STORMS
DIMINISHING AND NIGHTTIME ACTIVITY HANGING ON OR EXPANDING IN THE
VICINITY OF THE UPPER WAVE INTO THE OVERNIGHT HOURS. THIS WILL MARK
THE SAGINAW VALLEY AND THUMB AS HAVING THE BEST CHANCE OF RAIN
TOWARD SUNRISE SUNDAY MORNING.

LONG TERM...

REMNANTS OF DENNIS/500 MB LOW/VORT MAX WILL BE IN NO HURRY TO EXIT
LOWER MICHIGAN ON SUNDAY...ASSURING ANOTHER DAY OF SCATTERED SHOWER
AND THUNDERSTORM ACTIVITY...AS DEEP MOISTURE LINGERS. WITH NO CHANGE
IN THE AIRMASS...MAXES WILL CONTINUE TO RUN IN THE 85 TO 90 DEGREE
RANGE.

MODELS HAVE TRENDED SLIGHTLY FASTER WITH THE SHORTWAVE TROUGH/COLD
FRONT FOR LATE MONDAY/MONDAY NIGHT. HAVE PUSHED UP THE TIMING OF THE
SCATTERED 50 POPS TO LATE MONDAY AFTERNOON...CONTINUING INTO THE
EVENING. THIS IDEAL TIMING WILL ALLOW FOR THE POTENTIAL OF SEVERE
WEATHER...AS 0-1 KM CAPES PROGGED TO CLIMB OVER 2000 J/KG.
REGION WILL BE IN THE RIGHT ENTRANCE REGION OF A 90 KNOT JET AT 250
MB...PROVIDING THE LARGE SCALE ASCENT. 0-6 KM SHEAR LOOKS TO BE AT
LEAST 30 KNOTS...TO MAYBE UP TO 40 KNOTS. TWO QUICK AND EASY FIELDS
TO LOOK AT FOR DIAGNOSING SEVERE WEATHER IS THE SPC SIGNIFICANT
TORNADO PARAMETER AND SUPERCELL COMPOSITE PARAMETER...WHICH IS
FORECASTED TO BE BETWEEN 1.5 TO 1.8 AND AROUND 4 RESPECTIVELY OVER
MUCH OF SOUTHEAST MICHIGAN (00Z TUESDAY)...PER 00Z GFS. SEE SPC
HOMEPAGE FOR EXPLANATION OF FORMULAS. THE GOOD NEWS IS THE GFS IS
OVERDOING THE CAPES...AS SURFACE DEW POINTS ARE PROGGED TO CLIMB
INTO THE MID 70S. ALSO...MID LEVEL LAPSE RATES ARE UNIMPRESSIVE...AS
THE UPPER LEVEL TROUGH WILL BE WEAKENING WITH TIME AS IT HEADS INTO
EASTERN CANADA. NONE-THE-LESS...STILL WORTHY MENTION OF SEVERE
STORMS (WIND HAZARD) IN HWO DUE TO THE MODERATE INSTABILITY AND 500
MB WIND SPEEDS INCREASING TO 40+ KNOTS. GFS MOS INDICATING MAXES IN
THE LOWER 90S WHICH IS POSSIBLE WITH 850 MB TEMPS OF 18 TO 20 C.

HIGH PRESSURE TO BUILD INTO LOWER MICHIGAN ON TUESDAY...PUTTING AN
END TO THE LOW LEVEL COLD ADVECTION TUESDAY MORNING. GOOD
SUBSIDENCE/DRY AIR PROGGED TO WORK INTO THE REGION....WITH CU RULES
INDICATING ONLY SCT CU. PLENTY OF SUNSHINE...COUPLED WITH A WARM
START TO THE DAY (MINS 65 TO 70 DEGREES) SHOULD ALLOW MAXES TO CLIMB
INTO THE LOW TO MID 80S.

HIGH PRESSURE WILL REMAIN PARKED OVER SOUTHEAST MICHIGAN TUESDAY
NIGHT...SETTING UP WHAT APPEARS TO BE A GOOD RADIATIONAL COOLING
NIGHT. POTENTIAL FOR THE NORMALLY COOLER SPOTS IN SOUTHEAST MICHIGAN
TO DROP INTO THE 50S. STILL A LITTLE TOO FAR OUT IN TIME TO GO
SIGNIFICANTLY BELOW NORMAL....AS INCREASING HIGH CLOUDS COULD BE A
PROBLEM. WILL CARRY MINS AROUND 60 DEGREES.

FAST ZONAL FLOW EXPECTED OVER THE FAR NORTHERN CONUS LATE IN THE
WORK WEEK. A FRONTAL BOUNDARY LOOKS TO BE DRAPED OVER THE NORTHERN
GREAT LAKES. 00Z WRFXX CORFIDI VECTORS SUGGESTS STORMS MAY SNEAK
INTO SOUTHERN LOWER MICHIGAN. TO FAR OUT IN THE FORECAST TO WORRY
ABOUT MCS...AND WILL THUS KEEP THE FORECAST DRY...WITH MAXES AROUND
90 DEGREES.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&

AVIATION...BT
SHORT TERM...BT
LONG TERM....SF
Hazardous weather outlook, Jul 16, 5:15 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
515 AM EDT SAT JUL 16 2005

MIZ047>049-053>055-060>062-170915-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-
515 AM EDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FLINT...TRI CITIES...AND
THUMB PORTIONS OF SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE NUMEROUS AROUND THE AREA THIS MORNING AND
BECOME SCATTERED THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED...
BUT HEAVY RAINFALL IS LIKELY IN THE STORMS...WHICH MAY LEAD TO
PONDING OF WATER ON AREA ROADS AND IN LOW LYING AREAS. STORM
MOTION WILL BE FROM EAST TO WEST AT ABOUT 20 MPH.

VERY WARM AND HUMID AIR REMAINS IN PLACE OVER SOUTHEAST MICHIGAN
TODAY. THE TROPICAL NATURE OF THE AIR MASS COMBINED WITH WEAK LOW
PRESSURE AND DAYTIME HEATING WILL FUEL THUNDERSTORMS THAT WILL
LAST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS WARM AND
HUMID CONDITIONS REMAIN OVER THE AREA...THEN AGAIN ON MONDAY AND
TUESDAY AS A COLD FRONT MOVES INTO AND THROUGH SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
ANY HEAVY RAINFALL WOULD BE APPRECIATED.

LCZ422-MIZ063-068>070-075-076-082-083-170915-
ST. CLAIR RIVER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-
WAYNE-LENAWEE-MONROE-
515 AM EDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN SOUTH OF
INTERSTATE 69.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SCATTERED AROUND THE AREA THIS MORNING AND
BECOME MORE NUMEROUS THIS AFTERNOON...ESPECIALLY ALONG AND EAST OF
A LINE FROM PORT HURON TO ANN ARBOR. SEVERE WEATHER IS NOT
EXPECTED... BUT HEAVY RAINFALL IS LIKELY IN THE STORMS...WHICH MAY
LEAD TO PONDING OF WATER ON AREA ROADS AND IN LOW LYING AREAS. STORM
MOTION WILL BE FROM EAST TO WEST AT ABOUT 20 MPH.

VERY WARM AND HUMID AIR REMAINS IN PLACE OVER SOUTHEAST MICHIGAN
TODAY. THE TROPICAL NATURE OF THE AIR MASS COMBINED WITH WEAK LOW
PRESSURE AND DAYTIME HEATING WILL FUEL THUNDERSTORMS THAT WILL
LAST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS WARM AND
HUMID CONDITIONS REMAIN OVER THE AREA...THEN AGAIN ON MONDAY AND
TUESDAY AS A COLD FRONT MOVES INTO AND THROUGH SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTER REPORTS OF
ANY HEAVY RAINFALL WOULD BE APPRECIATED.

LCZ423-460-LEZ444-LHZ421-422-441>443-462>464-170915-
DETROIT RIVER-LAKE ST. CLAIR-MICHIGAN WATERS OF LAKE ERIE-
OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
515 AM EDT SAT JUL 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE NUMEROUS AROUND THE AREA TODAY. STORMS WILL
BE POSSIBLE AT ANY TIME OF THE DAY...BUT THE BEST CHANCE WILL BE
THIS MORNING IN SAGINAW BAY AND LAKE HURON...AND THIS AFTERNOON IN
LAKE ST CLAIR AND LAKE ERIE. SEVERE WEATHER IS NOT EXPECTED...
BUT HEAVY RAINFALL IS LIKELY IN THE STORMS...ALONG WITH A WIND
GUST NEAR 30 KNOTS. STORM MOTION WILL BE FROM EAST TO WEST AT
ABOUT 20 MPH.

VERY WARM AND HUMID AIR REMAINS IN PLACE OVER SOUTHEAST MICHIGAN
TODAY. THE TROPICAL NATURE OF THE AIR MASS COMBINED WITH WEAK LOW
PRESSURE AND DAYTIME HEATING WILL FUEL THUNDERSTORMS THAT WILL
LAST INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY AS WARM AND
HUMID CONDITIONS REMAIN OVER THE AREA...THEN AGAIN ON MONDAY AND
TUESDAY AS A COLD FRONT MOVES INTO AND THROUGH SOUTHEAST MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BT

Nearby

Flash Flood Warnings in Michigan, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.